MAUDE Adverse Event Report: B. BRAUN AVITUM ITALY S.P.A. APEX¿; CONTAINER, I.V.

B. BRAUN AVITUM ITALY S.P.A. APEX¿; CONTAINER, I.V.
Catalog Number 2112531
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: we have initiated scar-01725 for apex 2000 ml single chamber bags.During raw material inspection, two embedded particles, reddish in color were located, causing a failure of raw material.Nc-12101 has been initiated.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number: (b)(4).Two samples and two photos from lot#: 24l08 were submitted to the manufacturer for evaluation.Through visual examination of the photos, particulate matter was observed.Through visual examination of the samples, one embedded particulate matter, measuring between 0.2 and 0.3 mm was observed, located in the same position identified in the complaint description.Afterward, the bags were filled with saline solution and then filtered on a membrane in order to isolate any particles present in the fluid path.The results showed that both particles remained embedded into the eva material, and they did not detach.A review of the device history record (dhr) was performed for the reported lot numbers, and no abnormalities or non-conformance's were noted during the in process or final product inspection.Under review of the production process, no changes have been made to the bag materials, process, or the quality controls.No deviations or anomalies were recorded in the relevant production batches that could explain the issue.Based on the investigation, the reported issue was observed; however, an exact root cause could not be determined at this time.An approved project is in place to further address issues with foreign matter.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
APEX¿
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola, 41037
IT  41037
Manufacturer (Section G)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola, 41037
IT   41037
Manufacturer Contact
elena reifenstein
901 marcon blvd
allentown, PA 18109
8334251464
MDR Report Key23532093
Report Number9681240-2025-00081
Device Sequence Number18427098
Product Code KPE
UDI-Device Identifier04046964539206
UDI-Public(01)04046964539206(11)241101(17)271031(10)24L08
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K041415
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2112531
Device Lot Number24L08
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown